MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR

WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR
Model Number G24748
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided with this report because the product said to be involved was not provided to cook for evaluation.A photo of the lot number was not provided.Two of the photos received shows a barrel with 2 undeployed bands remaining on the outside of it; 1 amber band and 1 black band.There are several black deployed bands inside that barrel.The third photo shows the 2 barrels and trigger cords of the kit laying in a container of fluid that appears to be water.Several deployed black bands can be seen laying loose inside the container along with the barrels and trigger cords.No other details can be determined from the photo.The complaint is confirmed based on the photos received and statements provided with the report.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photos provided confirmed the report.However, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.A possible contributing factor to premature band deployment includes allowing the trigger cord to become lodged between the barrel and the distal end of the endoscope.This can restrict trigger cord movement and result in premature band deployment if enough tension is applied to pull the cord free.Premature band deployment can also occur if the handle is placed in the firing position before the endoscope is in place inside the patient or even while winding the trigger cord.The user is advised not to apply tension to the trigger cord while winding it on the handle to avoid premature deployment of bands.The instructions for use caution the user: ¿with handle in two-way position, slowly rotate handle clockwise to wind trigger cord onto handle spool until it is taut.Note: care must be taken to avoid deploying a band while winding trigger cord." rapid rotation of the ligator handle can contribute to premature band deployment.The instructions for use direct the user: ¿maintain suction and deploy band by rotating handle clockwise until band release is felt, indicating deployment." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a gastroendoscopy, the physician used a cook 6 shooter saeed multi-band ligator.It was reported that two bands were released at once.Could not continue binding with that device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag.No lot number was returned with the device.The irrigation adapter, loading catheter, and two way handle were not included in the return.Two of the photos received shows a barrel with 2 undeployed bands remaining on the outside of it; 1 amber band and 1 black band.There are several black deployed bands inside that barrel.The third photo shows the 2 barrels and trigger cords of the kit laying in a container of fluid that appears to be water.Several deployed black bands can be seen laying loose inside the container along with the barrels and trigger cords.Our laboratory evaluation of the photos and returned device confirmed the report.The returned device consisted of two trigger cords, one with no barrel and one with the barrel and four bands remaining on it.The returned device does not align with the customer provided photos of one trigger cord and barrel without bands and another trigger cord and barrel with two bands.A functional test was performed on the returned device.The multi-band ligator device was attached to an endoscope that was placed in a simulated gastrointestinal position with vacuum attached and a two-way handle from our stock was used.The endoscope has an accessory channel that is 2.8 mm in diameter (olympus 2.8 gif q20 endoscope).The multi-band ligator barrel was attached onto the end of the endoscope.Simulated varices were placed at the end of the barrel and vacuum pulled and the remaining bands were fired.It was observed that the 4 bands remaining deployed as intended with no premature deployment observed; however all 4 bands did not constrict as intended on the simulated varices.A visual examination of the device was performed.The trigger cord was examined and all twelve deployment beads were present.The beads were verified for correct location.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.The trigger cord was intact and not broken.The length of the trigger cord was measured between the knots and was within the tolerance.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The trigger cord with no barrel was also examined and all twelve deployment beads were present.The beads were verified for correct location.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.The trigger cord was intact and not broken, but there was a knot observed at proximately 16.2 cm from the proximal end.The length of the trigger cord was measured between the knots and was within the tolerance.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device and photos confirmed the report.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.During the returned device evaluation, the bands were deployed during test firing outside the patient.The bands have optimum elastic properties at body temperature.They are designed to recover to their original size at body temperature.Benchtop deployment is not representative of in vivo use.A possible contributing factor to premature band deployment includes allowing the trigger cord to become lodged between the barrel and the distal end of the endoscope.This can restrict trigger cord movement and result in premature band deployment if enough tension is applied to pull the cord free.Premature band deployment can also occur if the handle is placed in the firing position before the endoscope is in place inside the patient or even while winding the trigger cord.The user is advised not to apply tension to the trigger cord while winding it on the handle to avoid premature deployment of bands.The instructions for use caution the user: ¿with handle in two-way position, slowly rotate handle clockwise to wind trigger cord onto handle spool until it is taut.Note: care must be taken to avoid deploying a band while winding trigger cord." rapid rotation of the ligator handle can contribute to premature band deployment.The instructions for use direct the user: ¿maintain suction and deploy band by rotating handle clockwise until band release is felt, indicating deployment." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided with this report because the product said to be involved was not provided to cook for evaluation.A photo of the lot number was not provided.Two of the photos received shows a barrel with 2 undeployed bands remaining on the outside of it; 1 amber band and 1 black band.There are several black deployed bands inside that barrel.The third photo shows the 2 barrels and trigger cords of the kit laying in a container of fluid that appears to be water.Several deployed black bands can be seen laying loose inside the container along with the barrels and trigger cords.No other details can be determined from the photo.The complaint is confirmed based on the photos received and statements provided with the report.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the provided photos confirmed the report, however, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.This limits our ability to conclusively determine a cause.A possible contributing factor to premature band deployment includes allowing the trigger cord to become lodged between the barrel and the distal end of the endoscope.This can restrict trigger cord movement and result in premature band deployment if enough tension is applied to pull the cord free.Premature band deployment can also occur if the handle is placed in the firing position before the endoscope is in place inside the patient or even while winding the trigger cord.The user is advised not to apply tension to the trigger cord while winding it on the handle to avoid premature deployment of bands.The instructions for use caution the user: ¿with handle in two-way position, slowly rotate handle clockwise to wind trigger cord onto handle spool until it is taut.Note: care must be taken to avoid deploying a band while winding trigger cord." rapid rotation of the ligator handle can contribute to premature band deployment.The instructions for use direct the user: ¿maintain suction and deploy band by rotating handle clockwise until band release is felt, indicating deployment." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action:: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key16890368
Report Number1037905-2023-00205
Device Sequence Number6312388
Product Code MND
UDI-Device Identifier00827002247482
UDI-Public(01)00827002247482(17)231004(10)W4642353
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2023
Device Model NumberG24748
Device Catalogue NumberMBL-6-I
Device Lot NumberW4642353
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer06/08/2023
06/28/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/28/2023
07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GASTROSCOPE - OLYMPUS 160 SERIES.
Patient Age63 YR
Patient SexMale
Patient Weight82 KG